Couldn't find what you looking for?

TRY OUR SEARCH!

Few days ago I have found out that my friend wants to try methadone detox. He is using a heroin. It is pity. He was a great guy before he starts to use drugs. We were best friends. Then he has started to act like an id**t. But now he asks me for a help. I will help him for old time. Tell me something about methadone detox.

Loading...

My son was drug addict. Methadone detox helped him. Methadone is used as a heroin substitute. It is weaker then heroin but it offers similar absence of pain, sense of well being, feeling warm, and content. It decreases blood pressure, body temperature and slow down the pulse. If it is used right it can block the euphoria caused by heroin. You must have to pay attention because of methadone abuse on the street.
Reply

Loading...

Methadone is a really shitty drug due to the length of time it takes to detox off it. I know that in the UK, it's prescribed due to it's low cost rather than it's statistical efficacy.

The best bet is for your friend to reduce down to 30-40mg of meth, and then switch to Buprenorphine (whether Subbutex or Suboxone).

Some guidelines for him:

Don't disregard the instructions about waiting 'til you're severely sick before taking your first dose of Bup.; wait, and then wait a bit more. Methadone has a long half-life and you MUST wait 36hrs MINIMUM, preferably 48. Sooner and you WILL BE SICK AS A PIG...and you'll have the pleasure of being sick for the next week if you keep taking the Buprenorphine!

Try to get your prescription in 2mg doses, as this will allow you to optimize the dose with ease.

If you've got a good doctor, push for 4mg for your first day, then upto 16mg per day (in 2mg doses) for the subsequent 5 days (the idea being to take as few or as many as you need). Not many doctors will prescribe a "take as required" regime, but it will make the switch utterly painless. After the first 4/5 days stabilise your dose at 10mg (same time of day each day ((midday is good, so your sleep remains unaffected)), then start to reduce.

A good schedule for a fast (28day) reduction [if the buprenorphine has been prescribed as above]:

Day 1 10mg
Day 2 8mg
Day 3 8mg
Day 4 7mg
Day 5 7mg
Day 6 6mg
Day 7 6mg
Day 8 5mg
Day 9 5mg
Day10 4mg
Day11 4mg
Day12 3mg
Day13 3mg
Day14 2mg
Day15 2mg

Switch to mixture of 0.4mg and 2mg tablets

Day16 1.4mg
Day17 1.4mg
Day18 1mg
Day19 1mg
Day20 0.8mg
Day21 0.8mg
Day22 0.6mg
Day23 0.6mg
Day24 0.4mg
Day25 0.4mg
Day26 0.2mg
Day27 0.2mg

By reducing so quickly, you will stop your body becoming accustomed to the Buprenorphine which makes the reduction painless.

The "cold turkey" is still not pleasant, but it's far far easier than smack, and a cakewalk compared to meth.

Allow a week of feeling fairly dire (though not diabolical), another week of feeling shitty but on the mend, and then a couple more of general weakness and lethargy.

You're good to go, collect £200. :-D

Having said all that, the real issue isn't the physical dependency, but the psychological addiction. Whatever anyone says - and there's so much BS out there about this - the only "proven" method (in the sense of producing statistically significant results), is time...people mature out of addiction. On average an individual who's been addicted to opiates for over 12 months, will remain addicted for between 8 and 12 years.

Given that all the solutions based on this reality don't sit easily within the current legal/political framework, there is no satisfactory answer, unfortunately.

Anyway, good luck.
Reply

Loading...

Let me start off by saying i have been taking methadone for the past 4 years and 4 days. Over the past few months i have been detoxing at 1 mg a week and twice i went down 2 a week. I am currently at 5 mg and my counselor told me that i am so low now that i can "walk away" with out any serious withdrawls. Today was my first 24 hours without methadone. I felt really great all day long with no serious withdraw symptems just a litle diarea. It came time to go to bed so i took 2 benadryl like i was told to and went to sleep for about 1 hour. I woke up with what i call the crazy legs also known as restless leg. I can not sleep and i ended up taking 2 1/2 mgs over 30 min ago and i still don't feel any relief. I don't know what to believe because i was told it's all in my head. So then i go onto think if it were all in my head then why have I had diarea all day long?

Anyway I am just feeling a little beat down thats all. I am so ready for this to be over with so i can move on with my life. I am tired so i am not making any sense i just needed to feel like i'm talking to someone. Well all check you later . Hope i will be off this sh*t in the next week.,
Reply

Loading...

[The Benadryl that you've taken to help you sleep may be the reason for the restless legs. I found that 25 mgs. helped me to sleep, but 50 mgs. caused my legs to take off and do their own walking while I laid there. I've been a nurse for many years, and spoke of this with a doc I worked with, and apparently this isn't an isolated incident.
Good luck, I'll say a prayer for you. Be proud of yourself for what you're doing.
Reply

Loading...

Yes this is true it also gave me the restless legs and intesified the other Symptoms .Benadryl has always gave me restless legs but not thinking i tried it so i could sleep thruogh the night and paid the price. After that i just had to deal with the sleepless nights .
Reply

Loading...

Hi, I am trying to switch from methadone to suboxone. I took my first dose today. It had been 36 hrs since i had taken my last 15mg of methadone. I felt AWFUL for 6-8 hours? How long should one wait to start taking suboxone after taking methadone???
Reply

Loading...

Just want to add my two cents. I am one of the many who felt the need to go through methadone withdrawal several times. But on a bright note I learned new and useful things. Start taking Imodium as soon as the diarrhea starts, Diazepam (valium) is helpful but not that important. Here is the drug you need to take to rid yourself of most of the terrible withdrawal symptoms......Clonidine .1 mg one every 12 hrs. for a few days and then half that dose for a few days !!! It is a miracle detox drug and it is not addicting. It is given to people with high blood pressure, hence it lowers your blood pressure, eliminating insomnia, restlessness, etc....it works for me in less than an hour. It still takes awhile to regain your appetite,energy, etc...But it will help you so much you'll honestly be amazed. Most Drs. have no problem giving you a weeks supply, I've never had one say no. Tell them you want to be drug free but you keep going back to avoid the withdrawal and you heard Clonidine helps with the withdrawal symptoms (they know this) Good luck and stay strong !!
Reply

Loading...

I have been taking clonidine, .1mg, for high blood pressure for a few years. I am withdrawing from 5mgs of methodone. I've been withdrawing from meth for about a year. I started the methodone clinic on 4-1-99. I was up to 85mgs. I have been on 5mgs for about 6 weeks and now am starting to feel severe withdrawal symptoms. Last night was like a nightmare. I called a clinic that detoxes people from methodone and am hoping to hear from them today or tomorrow. I am never going to take methodone again. It is worse than heroin to detox off of! Everyone has their own ways of coping. Good luck!
Reply

Loading...